Alert archive / South Carolina / Tornado Warnings in 2023
Tornado Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Dec 17, 2023, 11:21 AM EST for Charleston County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2023, 11:21 AM EST (16:21 UTC)
- Expired
- Dec 17, 2023, 11:45 AM EST
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Charleston County, SC
The radar
The Wilmington radar (KLTX), 128 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WFUS52 KCHS 171621
TORCHS
SCC019-171645-
/O.NEW.KCHS.TO.W.0020.231217T1621Z-231217T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1121 AM EST Sun Dec 17 2023
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Charleston County in southeastern South Carolina...
* Until 1145 AM EST.
* At 1121 AM EST, a severe thunderstorm capable of producing a
tornado was located near Cape Romain, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Cape Romain, Santee Coastal Reserve, Cape Island, and Lighthouse
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3310 7927 3307 7931 3299 7933 3299 7941
3321 7943 3316 7937 3316 7933 3315 7932
3315 7929 3314 7927
TIME...MOT...LOC 1621Z 180DEG 35KT 3298 7929
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$1 follow-up statement
055
WWUS52 KCHS 171636
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1136 AM EST Sun Dec 17 2023
SCC019-171646-
/O.EXP.KCHS.TO.W.0020.000000T0000Z-231217T1645Z/
Charleston SC-
1136 AM EST Sun Dec 17 2023
...THE TORNADO WARNING FOR PORTIONS OF CHARLESTON COUNTY WILL EXPIRE
AT 1145 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3310 7927 3307 7931 3299 7933 3299 7941
3321 7943 3316 7937 3316 7933 3315 7932
3315 7929 3314 7927
TIME...MOT...LOC 1636Z 180DEG 35KT 3312 7929
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Dec 17, 10:02 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 17, 10:02 AM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1002 AM EST Sun Dec 17 2023
.SYNOPSIS...
A strong nor'easter will cross the region today and tonight,
followed by high pressure through the rest of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low pressure center beginning its northern trek up the coast.
Rainfall amounts thus far have averaged in the 2-4 inch range,
though rain continues. Starting to see higher rain rates taper
off in the southern zones. This trend will continue through the
day as band of heavier rainfall shifts northward. It's looking
like an impressive tide for Downtown Charleston, with major
flooding expected. Moderate to heavy rain will likely coincide
with the peak, and impacts are already starting to be seen
across the city.
Otherwise, Wind Advisory continues with latest observations
over parts of the area showing gusts in the 40-45 mph range.
This will make for especially hazardous conditions on elevated
roadways and bridges. The combination of the widespread rains
and these winds will cause some downing of trees and power
lines as well.
There is still potential for a brief threat of severe weather
over the next few hours, primarily over the SC coast, Beaufort
County northward. Instability is quite poor, but given the
strength of the shear, a few damaging wind events and maybe
even a couple of brief tornadoes are possible.
With the low off to the northeast tonight, rain coverage drops
dramatically from southwest to northeast, with steadily clearing
skies during the late evening and overnight. Cold advection will
drop lows to the lower and middle 40s.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
By Monday morning, the nor'easter will be positioned near the Outer
Banks and accelerating northward. Some lingering showers across the
Charleston and Berkeley County are possible during the pre-dawn
hours Monday due to wrap-around moisture on the backside of the low,
however rain will quickly come to an end in the morning as low level
flow shifts out of the west and a dry air mass moves into the area.
Skies will rapidly clear in the morning to reveal nearly full
sunshine. A mid-level low will dive down into the Mid-Atlantic late
Monday, which will push a reinforcing surface cold front across the
region overnight. A large area of high pressure situated over the
Central U.S. will then shift into the eastern portion of CONUS. This
will result in dry, rain-free conditions through the short-term
period.
High temperatures Monday will reach the upper 50s for most locations
and near 60 degrees along the coast. Monday night will be chilly due
to the FROPA; causing lows to dip into the upper 20s far inland and
low 30s elsewhere. Tuesday will be colder behind the front, with
highs only reaching the mid to upper 40s despite full sunshine. We
expect the coldest night of the week to occur Tuesday night into
Wednesday morning with lows plummeting in the mid to upper 20s away
from the coast and low to mid 30s along the immediate coastline.
Wednesday should be a touch warmer with highs in the upper 40s to
low 50s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Surface high pressure will prevail across the eastern U.S. resulting
in dry, rain-free conditions through the rest of the week. A warming
trend will persist through the weekend, with temperatures near-
normal on Thursday and increasing to above normal for the weekend.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
KCHS/KJZI/KSAV: Intensifying low pressure moving onshore from
the Gulf of Mexico near Cedar Key early this morning will re-
emerge off the coastal of KJAX by late morning, then lifts
northeast over the nearby Atlantic of the terminals this
afternoon. This will lead to moderate or heavy steady rains
impacting all sites into the afternoon, before tapering off
late, and ending tonight. IFR conditions will prevail as a
result, before drier air aloft moves in overnight and leads to a
return to VFR late in the 12Z TAF cycle. We did tweak the
timing of any t-storms occurring, mainly late morning/early
afternoon at KSAV and during the afternoon at KCHS and KJZI.
VCTS will suffice for now until radar trends are better
determined. All terminals will experience strong and gusty
surface winds and/or LLWS through most of the forecast period.
Extended Aviation Outlook: Other than breezy conditions Monday, VFR
will prevail through the week.
&&
.MARINE...
Today and tonight: Extremely dangerous conditions will occur
over our coastal waters in response to intensifying low pressure
that rides over the marine area later this morning and this
afternoon, pulling off to the northeast during tonight. A Storm
Warning remains in effect until early afternoon on the Georgia
offshore waters and the Charleston County Atlantic waters. The
other marine zones have a Gale Warning, although there could be
a few gusts approaching Storm Force. Just not enough for that
high of a warning.
Wind gusts will reach around 50 kt over the AMZ350 waters, with
some indications of even briefly higher values. They'll also
reach near 50 kt on AMZ374, with 40 or 45 kt elsewhere in the
Atlantic. Charleston Harbor winds look to peak at 35-40 kt.
Seas will be as big as 11-18 feet in the Atlantic and waves up
to 4 feet in Charleston Harbor.
There is a few hours of a somewhat "lull" in winds this
afternoon during the transition between the surface low moving
northeast and before the cold advection gets cranking again in
its wake.
Mariners care also advised that isolated severe storms with
damaging winds and isolated waterspouts are also possible today,
especially near and north and east of the track of the surface
low. That pretty much covers the entire marine area.
Monday through Friday: By Monday morning, the nor'easter will be
positioned near the Outer Banks and accelerating northward. Seas and
westerly winds will remain elevated Monday into Tuesday as a cold
front pushes offshore late Monday night. Small Craft Advisories will
likely be needed for all marine zones, including the Charleston
Harbor. By Tuesday night, the nearshore waters out to 20nm should be
free of headlines as seas drop to 3 to 5 feet in those zones.
Meanwhile, a Small Craft Advisory will likely persist through the
period for the outer GA waters (from 20-60nm) due to the
continuation of 6 foot seas. Winds shifting out of the
north/northeast will decrease to around 15 kt with gusts to 20 kt
late Tuesday night as well. For Wednesday and beyond, no marine
concerns are anticipated with high pressure in place.
High Surf: Now that there has been an extended stretch of
strong onshore winds that continue today, we have maintained the
High Surf Advisory for all beaches. There will also be areas of
beach erosion.
&&
.HYDROLOGY...
Storm total rainfall amounts of 4-7" can be expected. PWATs in
excess of 1.50" and impressive moisture transport via a 50-55 kt
low-level jet will support some modest rainfall rates for
December. WPC has the entire region in a Slight Risk of
Excessive Rainfall today as a result.
For areas along/east of I-95, some surface-based instability
will support even heavier hourly rainfall rates, possibly as
high as 2 or even 3 inches per hour. With the core of the
heaviest rains likely to occur this morning near high tide,
there will be an increased risk for flash flooding with tides
running far above predicted levels. A Flood Watch remains in
effect for areas along/east of I-95, including both the
Charleston and Savannah metro regions.
Area rivers and creeks will also respond to these rains,
although it will take at least 1-2 days for some of the bigger
rivers to reach flood stage. Area creeks have the best chance of
responding to these rains much more quickly, and we'll monitor
for possible Flood Warnings through the day.
&&
.TIDES/COASTAL FLOODING...
Given that there will still be strong northeast or east winds along
the coast with the late morning high tide, and there will likely
be heavy rainfall ongoing at or near the high tide, we have gone
ahead with a Coastal Flood Warning for coastal Charleston and
coastal Colleton. A Coastal Flood Advisory is also in effect for
the rest of the coast, including the Tidal Berkeley zone. It's
very likely that at least 2 foot departures will occur, which is
a very rare occurrence. Climatology from Fort Pulaski reveals
that high tides reaching action stage or greater from non-tropical
events since 1996 totaled 346. Of those 346, only 1 high tide
had a 2 foot departure or greater. At Charleston Harbor, there
have been 838 high tides reaching minor flooding or greater from
non-tropical events since 1996. Out of those 838 events, only
14 high tide events had a tidal departure of 2 feet or higher.
Our latest forecast is for departures of almost 2.5 ft MLLW at
both Fort Pulaski and in Charleston Harbor.
Interestingly is that tides tonight and Monday will swing the
other way, with large negative departures to occur due to the
strong offshore flow.
&&
.CLIMATE...
December 17 Record Rainfall
KCHS: 0.66/1975
KCXM: 1.18/1923
KSAV: 1.96/1880
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 1 AM EST Monday for GAZ087-088-099>101-
114>119-137>141.
Flood Watch until 1 PM EST this afternoon for GAZ116>119-
137>141.
Coastal Flood Advisory until 1 PM EST this afternoon for
GAZ117-119-139-141.
High Surf Advisory until 1 AM EST Monday for GAZ117-119-139-
141.
SC...Wind Advisory until 1 AM EST Monday for SCZ040-042>045-047>052.
Flood Watch until 1 PM EST this afternoon for SCZ043>045-
047>052.
Coastal Flood Advisory until 1 PM EST this afternoon for
SCZ048-051-052.
High Surf Advisory until 9 AM EST Monday for SCZ048>051.
Coastal Flood Warning until 4 PM EST this afternoon for SCZ049-
050.
MARINE...Gale Warning until 4 AM EST Monday for AMZ330-352.
Storm Warning until 4 PM EST this afternoon for AMZ350.
Gale Warning until 1 AM EST Monday for AMZ354.
Storm Warning until 1 PM EST this afternoon for AMZ374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Dec 17, 9:48 AM EST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 948 AM EST Sun Dec 17 2023 GAZ116-118-137-138-140-SCZ047-181500- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Inland Jasper- 948 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114-115-SCZ040-042-181500- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale- Hampton- 948 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-181500- Charleston Harbor- 948 AM EST Sun Dec 17 2023 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Isolated thunderstorms today could become severe with damaging wind gusts and perhaps a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049-050-181500- Coastal Colleton-Charleston- 948 AM EST Sun Dec 17 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. High Surf Advisory. Wind Advisory. Severe Thunderstorms: Isolated thunderstorms today could become severe with damaging wind gusts and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-181500- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 948 AM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048-051-181500- Beaufort-Coastal Jasper- 948 AM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ052-181500- Tidal Berkeley- 948 AM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Wind Advisory. Severe Thunderstorms: Isolated thunderstorms today could become severe with damaging wind gusts and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-181500- Waters from South Santee River to Edisto Beach SC out 20 NM- 948 AM EST Sun Dec 17 2023 ...STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Severe Thunderstorms: Isolated thunderstorms today could become severe with damaging wind gusts and perhaps a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ352-181500- Waters from Edisto Beach SC to Savannah GA out 20 NM- 948 AM EST Sun Dec 17 2023 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Isolated thunderstorms today could become severe with damaging wind gusts and perhaps a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-181500- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 948 AM EST Sun Dec 17 2023 ...STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-181500- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 948 AM EST Sun Dec 17 2023 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-181500- Inland Berkeley- 948 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Severe Thunderstorms: Isolated thunderstorms today could become severe with damaging wind gusts and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ043-044-181500- Inland Colleton-Dorchester- 948 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Dec 17, 10:52 AM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1052 AM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Coastal Flood Edisto Island 32.56N 80.28W
12/17/2023 Charleston SC Emergency Mngr
Road closed due to flooding: Saltwater flooding on
Palmetto Ave.
&&
Event Number CHS2301606
DAKLocal storm report, Dec 17, 10:56 AM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1056 AM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Non-Tstm Wnd Dmg 7 NE Early Branch 32.83N 80.85W
12/17/2023 Colleton SC Emergency Mngr
Tree down on power lines and across both lanes at 3458
Paradise Rd.
&&
Event Number CHS2301607
DAKLocal storm report, Dec 17, 11:01 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1101 AM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Non-Tstm Wnd Gst 39 SSE Centenary 32.50N 79.10W
12/17/2023 M62 mph AMZ370 SC Buoy
The Edisto Buoy reported a peak wind gust of 62 mph.
&&
Event Number CHS2301608Local storm report, Dec 17, 11:06 AM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1106 AM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Rain Savannah 32.05N 81.08W
12/17/2023 U0.00 inch Chatham GA Emergency Mngr
Road closed due to flooding at Paulsen St. and E. 63rd
St.
&&
Event Number CHS2301609
DAKLocal storm report, Dec 17, 11:07 AM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1107 AM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Rain Savannah 32.05N 81.08W
12/17/2023 U0.00 inch Chatham GA Emergency Mngr
Road closed due to flooding at Louisville and Augusta
Ave.
&&
Event Number CHS2301610
DAKLocal storm report, Dec 17, 11:13 AM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1113 AM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Non-Tstm Wnd Gst 39 SSE Centenary 32.50N 79.10W
12/17/2023 M65 mph AMZ370 SC Buoy
The Edisto Buoy reported a peak wind gust of 56.3 knots
or 65 mph.
&&
Event Number CHS2301611The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:13 AM EST | Coastal Flood Warning | CHS | 12 hr | |
| Dec 17, 3:13 AM EST | Coastal Flood Advisory | CHS | 12 hr | |
| Dec 17, 8:15 AM EST | Areal Flood Advisory | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper | 5 hr |
| Dec 17, 9:33 AM EST | Flash Flood Warning | CHS | Berkeley, Charleston, Colleton | 5 hr |
| Dec 17, 9:48 AM EST | Special Marine Warning | CHS | 27 min | |
| Dec 17, 9:56 AM EST | Special Marine Warning | CHS | 34 min | |
| Dec 17, 10:10 AM EST | Special Marine Warning | CHS | 35 min | |
| Dec 17, 11:10 AM EST | Special Marine Warning | CHS | 35 min | |
| Dec 17, 2:58 PM EST | Flash Flood Warning | CHS | Berkeley, Charleston | 3 hr |
| Dec 17, 3:16 PM EST | Areal Flood Advisory | CHS | Berkeley, Charleston | 104 min |
| Dec 17, 5:18 PM EST | Areal Flood Advisory | CHS | Berkeley, Charleston | 102 min |
| Dec 17, 6:03 PM EST | Areal Flood Advisory | CHS | Charleston | 117 min |
Nearby
Tornado Warnings in South Carolina, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.